Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 53, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 10, 2018, 11:15 PM CDT for Yalobusha County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 11:15 PM CDT (04:15 UTC)
- Expired
- Aug 11, 2018, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WGUS54 KMEG 110415
FFWMEG
MSC161-110645-
/O.NEW.KMEG.FF.W.0053.180811T0415Z-180811T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1115 PM CDT FRI AUG 10 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southwestern Yalobusha County in northwestern Mississippi...
* Until 145 AM CDT.
* At 1115 PM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 2 inches of rain over the next hour.
* Some locations that will experience flooding include...
Scobey and Tillatoba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3390 8977 3390 8993 3407 8993 3408 8979
3387 8971 3387 8977
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:33 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 9:33 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 933 PM CDT Fri Aug 10 2018 .UPDATE... Temperatures around the Mid-South are in the 70s at this hour. A few showers and thunderstorms are still ongoing across the southern portion of the forecast area, aided by a weak shortwave and slow moving surface boundary. This activity will likely continue through the next hour or so before pushing south of the area. Clear skies and weak surface winds will allow for some patchy radiational fog to develop by early morning, especially in areas that received measurable rain. Forecast is on track with no major changes needed at this time. AC3 && .PREV DISCUSSION... /issued 634 PM CDT Fri Aug 10 2018/ UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 325 PM CDT Fri Aug 10 2018/ DISCUSSION...Surface analysis this afternoon places a weak quasi-stationary boundary across the Mid-South. Meanwhile, GOES-16 Water Vapor Satellite trends indicate an upper level low centered over Southern Indiana. As of 3 PM CDT, temperatures across the Mid-South are in the 80s to lower 90s at most locations. A weak stationary boundary is expected to gradually drift south across the remainder of the Mid-South tonight. A few isolated showers or thunderstorms will be possible mainly this evening across North Mississippi. Short term models indicate another weak cold front will drop into the Lower Mississippi Valley late Saturday afternoon into Saturday night then become quasi-stationary Sunday and gradually wash out across the region through Tuesday as shortwave ridging builds in somewhat across the region. Isolated to perhaps scattered convective chances will exist, especially during the peak heating afternoon/early evening hours. Long term models indicate another mid-level trough will move across portions of the Middle and Lower Mississippi Valleys towards mid/late next week, bringing increased shower and thunderstorm chances to the Mid-South. && .AVIATION... 00Z TAFs VFR and light winds to prevail for the late evening and overnight MEM cargo ops. To the east, patchy mist again possible at MKL and TUP, where calm winds will prevail. 18Z NAM Nest model depicts VCTS at MKL midafternoon Saturday, associated with a weak disturbance dropping south out of KY. MEM likely too deep into the upper ridge on Saturday to warrant a VCTS at this time, but stray TS cannot be ruled out over the eastern TRACON Saturday afternoon. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 10, 3:51 AM CDT, 19 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 351 AM CDT Fri Aug 10 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 351 AM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Special weather statement, Aug 10, 6:23 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
623 PM CDT FRI AUG 10 2018
MSZ023-102345-
Chickasaw MS-
623 PM CDT FRI AUG 10 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Southeastern Chickasaw County in northeastern Mississippi...
At 623 PM CDT...a strong thunderstorm producing winds to 40 mph was
located over Trebloc, or 7 miles southeast of Houston, moving east
at 10 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Chickasaw County should monitor this storm
closely.
LAT...LON 3376 8898 3394 8901 3396 8872 3381 8873
3381 8893 3375 8893 3375 8895
TIME...MOT...LOC 2323Z 274DEG 10KT 3385 8888Special weather statement, Aug 10, 6:40 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
640 PM CDT FRI AUG 10 2018
MSZ024-110015-
Monroe MS-
640 PM CDT FRI AUG 10 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Central Monroe County in northeastern Mississippi...
At 640 PM CDT...a strong thunderstorm producing pea size hail and
winds 45 mph was located near Prairie, or 8 miles west of Aberdeen,
moving east at 25 mph.
Very heavy rain is also possible with this thunderstorm.
People in central Monroe County should monitor this storm closely.
LAT...LON 3377 8872 3395 8872 3394 8822 3375 8825
3375 8832 3372 8833
TIME...MOT...LOC 2340Z 275DEG 20KT 3386 8869The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:39 PM CDT | Areal Flood Advisory | MEG | Tallahatchie, Yalobusha | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.